MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/CORINZ 100; SUCTION SWAB

SAGE PRODUCTS LLC TOC SOS W/CORINZ 100; SUCTION SWAB
Model Number 6145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report received of a suction swab disengagement.On (b)(6) 2025, a registered nurse (rn) on a trauma burn intensive care unit (icu) was performing regularly scheduled oral care with a suction swab on a 76-year-old male patient weighing 66.4kg, who was intubated and sedated.Per the reporter, 5 pea-sized pieces of the foam from the suction swab became disengaged during initial use of the device.The reporter stated some foam remained on the stick.The disengaged pieces were removed immediately from the patient¿s mouth, by the patient¿s daughter with their fingers.The patient did not experience any adverse consequences.The reporter stated the device was used with gentle swabbing, and the patient was intubated and did not bite down on the device, nor did the device get caught on any oral hardware in the patient¿s mouth.Per the reporter, the affected device was discarded, and no photos were available.Lot information was provided.
 
Additional Manufacturer Narrative
The complainant did not provide photographs of the affected device and did not return the affected device; however, the lot number of the affected device was provided for the investigation.A product history review was performed.All quality checks performed indicated passing results and all release criteria were met per the product drawing.There were four (4) work orders generated for the affected lots that may be related to the foam/glue of the suction swabs.Work was performed for each of these work orders to resolve the issue and bring the machine back to running as intended.A labeling review was performed.The product label states, "instructions for use: "ensure foam on swabs is intact before and after use.Remove any foam particles from mouth.Always use a bite block if patient is not alert or cannot follow instructions.Single use only, for oral care.Do not reuse or clean for reuse." the complainant stated a bite block was not in use, but no biting occurred.The patient was slow to follow commands, but reportedly, ¿would eventually follow them." the device was not reused as this incident occurred on the initial use of the device.Therefore, it appears the labeling was followed.Additionally, immediately after the adhesive is dispensed into the swab head hole, a vision system camera inspects 100% of the swab holes to ensure the correct amount of glue was dispensed into the hole.100% of the swabs undergo a swab head pull test to verify the foam is securely attached to the stick and any of the swabs that fail the swab head pull tester would be rejected.Therefore, a definitive root cause could not be established.
 
Event or Problem Description
No additional event information has been received.

Brand Name
TOC SOS W/CORINZ 100
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key21439198
Report Number0001419181-2025-00003
Device Sequence Number17230652
Product Code JOL
UDI-Device Identifier50618029821510
UDI-Public(01)50618029821510(11)240827(17)260113(10)99344
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2026
Device Model Number6145
Device Catalogue Number6145
Device Lot Number99344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight66 KG